Alert archive / North Carolina / Gale Watches in 2021
Gale Watch 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale watch at Nov 21, 2021, 3:22 AM EST. It took effect at Nov 22, 2021, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2021, 3:22 AM EST (08:22 UTC)
- In effect from
- Nov 22, 2021, 7:00 PM EST
- Expired
- Nov 21, 2021, 2:21 PM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
970 WHUS72 KMHX 210822 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 322 AM EST Sun Nov 21 2021 AMZ150-152-154-212030- /O.NEW.KMHX.GL.A.0005.211123T0000Z-211123T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 322 AM EST Sun Nov 21 2021 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 10 ft possible. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ156-158-212030- /O.NEW.KMHX.GL.A.0005.211123T0300Z-211123T1500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 322 AM EST Sun Nov 21 2021 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ135-212030- /O.NEW.KMHX.GL.A.0005.211123T0000Z-211123T1500Z/ Pamlico Sound- 322 AM EST Sun Nov 21 2021 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and very rough waters possible. * WHERE...Pamlico Sound. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
2 follow-up statements
597 WHUS72 KMHX 211119 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 619 AM EST Sun Nov 21 2021 AMZ150-152-154-212330- /O.CON.KMHX.GL.A.0005.211123T0000Z-211123T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 619 AM EST Sun Nov 21 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 10 ft possible. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ156-158-212330- /O.CON.KMHX.GL.A.0005.211123T0300Z-211123T1500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 619 AM EST Sun Nov 21 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ135-212330- /O.CON.KMHX.GL.A.0005.211123T0000Z-211123T1500Z/ Pamlico Sound- 619 AM EST Sun Nov 21 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and very rough waters possible. * WHERE...Pamlico Sound. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
662 WHUS72 KMHX 211921 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 221 PM EST Sun Nov 21 2021 AMZ150-152-154-220730- /O.UPG.KMHX.GL.A.0005.211123T0000Z-211123T1800Z/ /O.NEW.KMHX.GL.W.0016.211123T0000Z-211123T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 221 PM EST Sun Nov 21 2021 ...GALE WARNING IN EFFECT FROM 7 PM MONDAY TO 1 PM EST TUESDAY... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From 7 PM Monday to 1 PM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ135-220730- /O.UPG.KMHX.GL.A.0005.211123T0000Z-211123T1500Z/ /O.NEW.KMHX.GL.W.0016.211123T0300Z-211123T1500Z/ Pamlico Sound- 221 PM EST Sun Nov 21 2021 ...GALE WARNING IN EFFECT FROM 10 PM MONDAY TO 10 AM EST TUESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and very rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 10 PM Monday to 10 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ156-158-220730- /O.UPG.KMHX.GL.A.0005.211123T0300Z-211123T1500Z/ /O.NEW.KMHX.GL.W.0016.211123T0300Z-211123T1500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 221 PM EST Sun Nov 21 2021 ...GALE WARNING IN EFFECT FROM 10 PM MONDAY TO 10 AM EST TUESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 10 PM Monday to 10 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ231-220730- /O.NEW.KMHX.SC.Y.0101.211122T2200Z-211124T1200Z/ Croatan and Roanoke Sounds- 221 PM EST Sun Nov 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM MONDAY TO 7 AM EST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and very rough waters expected. * WHERE...Croatan and Roanoke Sounds. * WHEN...From 5 PM Monday to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-230-220730- /O.NEW.KMHX.SC.Y.0101.211122T2200Z-211124T0800Z/ Alligator River-Albemarle Sound- 221 PM EST Sun Nov 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM MONDAY TO 3 AM EST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Albemarle Sound and Alligator River. * WHEN...From 5 PM Monday to 3 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ136-137-220730- /O.NEW.KMHX.SC.Y.0101.211123T0000Z-211124T0000Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 221 PM EST Sun Nov 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 PM EST TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico, Pungo, Neuse, and Bay Rivers. * WHEN...From 7 PM Monday to 7 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale watch went out at Nov 20, 9:30 PM EST, 5 hours 52 minutes earlier.
Area forecast discussion, Nov 20, 9:30 PM EST, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 930 PM EST Sat Nov 20 2021 .SYNOPSIS... Strong high pressure will remain in control through the weekend. A strong cold front will cross Monday, with high pressure building in behind it through mid next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 925 PM Sat...No changes planned. May see some increase in SCU over srn and coastal sections overnight but patchy shra expected to remain mainly off the coast. Temps dropped fast inland with clr/calm conditions but a bit thicker cirrus crossing now so still expecting lows 35 to 40 cooler spots. Prev disc...High pressure will continue to ridge south into Carolinas from a center off the New England coast tonight. As it does, the low level flow will begin to veer from NE to E signaling weak low level warm advection along with a lowering of pressures and convergence off the NC coast tonight. This will result in the development of isolated to widely scattered showers in vicinity of the convergence axis/trough just off the coast. A few of these showers could briefly affect the immediate coast near the capes after midnight. Otherwise, inland skies will continue mostly clear with light winds. Temps again will be on the cool side but not as cold as last night. Expecting lows in the upper 30s to low 40s well inland, low to mid 40s closer to the coast and low 50s beaches. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... As of 225 PM Sat...High pressure will continue to ridge south inland while a weak trough of low pressure will continue along the coast Sunday. Isolated to widely scattered showers will be possible along the immediate coast in vicinity of the trough. Evan a thunderstorm will be possible but this is more likely offshore the Outer Banks where the best instability will reside. Most of eastern NC will remain dry with pleasant late fall temperatures as highs warm to 65-70 degrees. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... As of 300 AM Sat...Cold high pressure will shift offshore Sunday allowing temperatures to moderate. Another strong cold front will move through the area late Monday, with very cold air moving in behind it. By the middle of next week, high pressure will remain over the air with moderating temperatures. Monday...Late Sunday, a powerful upper level trough will dive south from the upper Midwest, with rapid cyclogenesis expected over the Great Lakes. As the trough pushes east, another strong baroclinic cold front is expected to move across the SE US, reaching Eastern NC around midday Monday. Forecast models continue to depict the formation of another area of low pressure ahead of this front over the Gulf Stream as the boundary reaches Eastern NC. This low will then merge with the front offshore and move up the Eastern Seaboard later Monday. Scattered offshore showers will persist on Monday, but as the main front races across there should be enough moisture to squeeze out at least scattered showers. Model consensus has improved enough to raise PoPs well into the chance to low-end likely range for Monday, although QPF amounts will remain meager. Mild conditions continue Monday as well. Monday Night through Thursday...Behind the strong cold front intense CAA develops Monday night, and temperatures are expected to plummet into the upper 20s to low 30s by Tuesday morning. The associated upper trough will move overhead Tuesday leading to seasonal minimums in low level heights which will translate to highs only reaching the mid to upper 40s. Tuesday night will have the potential to be even colder as high pressure settles over the Southeast US, and great radiational cooling conditions are likely. Lows are expected to reach the low to mid 20s inland, and upper 20s to low 30s closer to the coast. A freeze remains possible across the Outer Banks and Downeast Carteret county where the growing season still continues. Conditions will moderate Wednesday and Thursday as high pressure builds over the SE US. Expect highs climbing into the 50s on Wednesday, and then 60s on Thursday. Friday...Surprisingly reasonable model consensus regarding the next trough traversing the eastern CONUS Friday, although typical timing and amplitude discrepancies exist. Common theme between both GFS/ECM and the respective ensemble members is band of rain and associated cold front crossing the OH/TN River Valleys and then becoming moisture starved as it crosses the Appalachians. Kept mentionable PoPs out of the grids with this system for now. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... SHORT TERM /through Sunday/... As of 555 PM Sat...VFR will dominate through the period as strong high pres remains in control. Mainly sct to bkn high clouds with some patchy SCU poss as low lvl flow becomes more E above the sfc tonight and Sunday. Some patchy shra will develop near cst Sunday but these are expected to stay mainly E of TAF sites. LONG TERM /Sunday night through Thursday/... As of 300 AM Sat...Mostly VFR conditions are expected through Sunday evening with high pressure nearby. Another strong cold front will push through the airspace Monday, leading to gusty winds and possible periods of sub-VFR conditions. VFR conditions return Monday evening and last well into the week. && .MARINE... SHORT TERM /through Sunday/... As of 925 PM Sat...Gusty winds and elevated seas cont srn tier where pres grdnt remains pinched. Increased winds and seas for srn wtrs next few hrs and extended the SCA til 3 AM...no other changes made. Prev disc...Needed to extend the SCA into this evening for the southern waters as winds continue to gust to 30 kt and seas remain at 6 ft at the buoy 30SE of New River Inlet. High pressure will continue to extend south over the NC waters into Sunday while a weak trough of low pressure forms near the Gulfstream. This will result in a slow diminishment of winds tonight with the strongest winds over the southern waters. Current NE winds 15-20 kt will diminish to 10-15 kt overnight and veer to the E. Seas 3-5 ft outside the Advisory area will subside to 2-4 ft late. On Sunday winds will be easterly around 10 kt becoming SE late with seas mainly 2-4 ft. LONG TERM /Sunday night through Thursday/... As of 305 AM Sat...Southerly flow strengthens Sunday night ahead of the next cold front becoming SSE 10-20 kts, and then behind the cold front late Monday winds will surge to NW 20-30 kts and continue through Tuesday. Periods of gales are possible overnight Monday into Tuesday morning, especially over the Gulf Stream. Winds gradually ease Wednesday although SCA conditions remain likely for at least the first half of the day. Seas will be 2-4 ft Sunday before increasing Monday morning to 3-5 ft. Behind the cold front seas will quickly build Monday night to 5-8 ft, and then continue through Tuesday. Given the usual low-biases in wave guidance for northern and central waters with strong northerly winds, raised wave heights from Duck to Hatteras from late Monday to Wednesday morning. Seas slowly ebb Wednesday but will still be running 4-6 feet for central and northern waters by nightfall Wednesday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...Small Craft Advisory until 3 AM EST Sunday for AMZ158. && SYNOPSIS...MHX NEAR TERM...RF/JME SHORT TERM...JME LONG TERM...SGK/MS AVIATION...RF/JME/MS MARINE...RF/JME/MS
Hazardous weather outlook, Nov 20, 8:29 PM EST, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 829 PM EST Sat Nov 20 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-220130- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 829 PM EST Sat Nov 20 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 2:21 PM EST | Gale Warning | MHX | 46 hr | |
| Nov 21, 2:21 PM EST | Small Craft Advisory | MHX | 3 days |
Nearby
Gale Watches in North Carolina, 2021Every gale watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.